My 89 yo dad was given 5mg Reglan in the hospital for ongoing nausea and vomiting. It stopped the nausea and vomiting with no side effects that I could see. When he got back to the nursing home, the Reglan was stopped and he will eat only once a day... breakfast. He says that he just feels so full after a bite or two. The vomiting has started again... not as frequently but is still a problem for him. He has lost a LOT of weight and is now getting Ensure 3x a day. I am wondering if the low dose of Reglan could be resumed as needed. Any input appreciated.
Can Reglan be used effectively on an "as needed" basis?
- 10 May 2013 by gaginny
- 10 May 2013
- reglan, vomiting, nausea/vomiting, side effect
Added 10 May 2013:
I should have added that the hospital stay was 6 months ago and that the Reglan was stopped within 2-3 weeks of his discharge from the hospital.
Did you ask them why it was stopped? You would think in long term care a nurse who knows his history well enough to say hey this is what happened before he needs Reglan. It has a side effect that can be long lasting, however at your fathers age the focus should shift from how is it going to effect him, 20 years from now to what is his quality of life now. As far as using as needed it probably wouldn't work a well and it sounds like he needs it all the time. I would talk to his nurse about it.
- Reglan Information for Consumers
- Reglan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Reglan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Oct 2009 • 2 answers
Posted 15 Aug 2011 • 2 answers
Posted 28 Mar 2013 • 2 answers
Has anyone used Reglan for nausea and vomiting due to Barrett' I am desperate but reviews scared me?
Posted 4 Nov 2015 • 2 answers
Posted 13 Nov 2017 • 3 answers